Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 177, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2002, 2:17 PM CDT for Davidson County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2002, 2:17 PM CDT (19:17 UTC)
- Expired
- Jul 3, 2002, 3:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WUUS54 KOHX 031917 SVRBNA TNC037-032000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED JUL 3 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HENDERSONVILLE...MOVING WEST AT 10-15 MPH. * THE SEVERE THUNDERSTORM WILL BE... AROUND GOODLETTSVILLE 230-240 PM CDT NASHVILLE AROUND 250-300 PM CDT THIS STORM HAS BLOWN DOWN TREES IN WILSON COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ END/JAO LAT...LON 3623 8648 3640 8655 3632 8700 3608 8690
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:00 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 3, 2:00 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT WED JUL 3 2002 LATEST SURFACE ANALYSIS CONTINUES TO SHOW DOMINANT HIGH PRESSURE OVER THE SOUTHEAST US REGION...WITH MANY WEAK SMALL BOUNDARIES OF NOTE. INSTABILITY AND MOISTURE REMAIN QUITE PLENTIFUL...WITH UPPER LEVELS A BIT OF MOISTURE THAN TYPICAL OF SUMMER. TSTMS TO THIS POINT FEW AND FAR BETWEEN...WITH MOST FURTHER SOUTH. MODELS PROGGING AND FAIRLY SIGNIFICANT DRYING TREND IN THE MEAN-LAYER MOISTURE OVER NEXT TWO DAYS...WITH LEVELS BELOW H8 REMAINING WITH THE CUSTOMARY HIGHER RH. DRYING ACROSS THE MID-SOUTH LOOKING TO BE IN RESPONSE TO PRETTY WELL DEFINED LOW-LEVEL FEATURE FORMING DOWN NEAR THE GULF COAST TOWARD THE END OF THE PERIOD. GREAT LAKES/OH VALLEY REGION LOW-LEVEL HIGH EXPECTED TO DROP FURTHER SOUTH...WITH SUBSIDENCE ALOFT STRENGTHENING AS WELL. BOUNDARY SLIPPING FURTHER SOUTH WILL FOCUS BETTER FORCING NEAR THE GULF COAST THUS...OVERALL TRANSLATION FOR THE AREA IS FOR A DECREASE IN CONVECTION STARTING TONIGHT...THROUGH SATURDAY. PLAN TO LEAVE ONLY SLIGHT CHANCE POPS RUNNING TONIGHT THURSDAY AND FRIDAY. WILL LEAVE THURSDAY NIGHT AND FRIDAY NIGHT. LESS CONVECTION AND STRONGER RIDGING MEANING A SMALL INCREASE IN HIGH TEMPS. BNA 71/93/73/94 1212 CSV 66/87/66/89 1213 07 .BNA...NONE.
In the hours before
Local storm report, Jul 3, 10:38 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1038 AM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0102 PM SOUTHERN SECTIONS TN 58 MPH TSTM WIND GUST
07/02/02 WAYNE 911 CENTER REPORTED TREES
DOWN IN THE SOUTHERN PART
OF THE COUNTY.
0315 PM WESTERN SECTIONS TN 1.75 INCH HAIL
07/02/02 WHITE 911 CENTER REPORTED GOLF
BALL SIZE HAIL IN THE
WESTERN PART OF THE COUNTY.
0315 PM COUNTYWIDE TN 58 MPH TSTM WIND GUST
07/02/02 WHITE 911 CENTER REPORTED TREES
WERE DOWN COUNTYWIDE.
0500 PM NEW JOHNSONVILLE TN 60 MPH TSTM WIND GUST
07/02/02 HUMPHREYS POLICE DEPT. REPORTED
TREES AND POWER LINES DOWN
IN THE CITY.
JAOLocal storm report, Jul 3, 12:17 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1217 PM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 AM MT JULIET TN WIND DAMAGE
07/03/02 WILSON PUBLIC REPORTED ROOF TAKEN
OFF A BRICK BUILDING. ROOF
LANDED ON A CAR. ALSO,
NEARBY HOME HAD ROOF TAKEN
OFF AN ADDITION TO A HOME.
TREE LIMBS DOWN. IT
OCCURRED NEAR CURD ROAD AND
MT JULIET ROAD.
KVLocal storm report, Jul 3, 1:20 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM LEBANON TN .75 INCH HAIL
07/03/02 WILSON SPOTTER REPORTED DIME SIZE
HAIL JUST WEST OF LEBANON.
0152 PM MT JULIET TN 58 MPH TSTM WIND GUST
07/03/02 WILSON WILSON COUNTY EMA REPORTED
TREES DOWN IN MT JULIET
AREA. POWER LINES DOWN NEAR
QUARRY ROAD.
0155 PM MT JULIET TN WIND DAMAGE
07/03/02 WILSON WEMA REPORTED ROOFS OFF
ROW OF STORES AROUND
LEBANON ROAD AND MT JULIET
ROAD.
KVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 47 min |
| Jul 2, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Jul 3, 12:26 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 34 min |
| Jul 3, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 38 min |
| Jul 3, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 50 min |
| Jul 3, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
| Jul 3, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 27 min |
| Jul 3, 1:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 37 min |
| Jul 3, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 38 min |
| Jul 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 42 min |
| Jul 3, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Jul 3, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 43 min |
| Jul 3, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Jul 3, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.